Hi! I posted the poste below last week and I called my doctor and requested some labs. I got ferritin, Vit D, comprehensive panel, B12, and FT3 and FT4. The bad thing is.....the TSH is from 2 weeks ago and the FT3 and FT4 are from a week ago. Dr. would not re-run TSH.
Just to be clear.....the TSH is from before I increased my meds from 25 mcg of Tirosint to 50 mcg. However, the FT3 and FT4 is after 1 week of increasing to 50 mcg. Hope that makes sense. Can you help me out with these labs? I feel horrible....just starting to feel a bit better this week (almost at 2 weeks of increasing dose).
Also............what does the low vitamin D mean and cause? I have heard it is often low in patients with thyroid disease but what does it affect? Thanks!
PREVIOUS POST BELOW:
I posted a little over a month ago regarding my symptoms. About a month ago I started feeling extremely hypo actually the most I have ever felt. I was on a low dose of Tirosint (13mcg) because I have ALWAYS been very sensitive to even small amounts of meds. (I have Hash's)
However, a little over a month ago something changed....really changed. I have felt the worst I ever have in the 8 years since I have had this disease. My last labs were:
Moved my meds to 25 mcg after the above labs and had labs retested just now (4 weeks later). The doctor would only do TSH
this time which is I know useless but it was:
I feel no better.....maybe 10% but that is about it. It is really affecting my family
and my job. My endo called and said it was not my thyroid because TSH
is good. She said it was something else and I needed to check in with my regular Dr. I was so MAD.....I know it is my thyroid. I have been dealing with this for years and who is she to tell me that! I can always feel it in my eyes.....I know that sounds weird but my eyes are tired/puffy/weak and I have fatigue and problems sleeping.
She said I could move up to 50 mcg of Tirosint (even though she did not think I needed it) and I have been on that now for about 5 days. I am scared that it will not help either. Please offer some advice....I am at my wits end.
------How could I be so sensitive to small amounts of meds and now the meds are not doing a thing?
-----Should I not start to feel better in a week or 2 with the med increase? Or can it be longer for some people. It used to only take me about a week but now I am not so sure:( This is all new for me!
Obviously you need to increase your Vitamin D level, preferably well above the midpoint of its range, to be most effective.
Your thyroid tests show that your FT4 is close to the recommended level, which is around the middle of its range. The biggest concern is your Free T3 level. Many members, myself included, report that symptom relief for them required that their FT4 was adjusted to around the middle of its range and FT3 adjusted into the upper third of its range, or as necessary to relieve symptoms.
In your position, with symptoms, I would talk to the doctor about switching your meds to a T4/T3 combo type like Armour Thyroid, or Nature-Throid, in order to add some T3 to your meds and raise your Free T3 level. Then you can gradually increase as necessary to relieve symptoms.
A good thyroid doctor will treat a hypo patient clinically by testing and adjusting Free T3 and free T4 as necessary to relieve symptoms without being constrained by resultant TSH levels. Symptom relief should be all important, not just test results. You can gain some good insight into clinical treatment from this letter written by a good thyroid doctor for patients that he sometimes consults with from a distance. The letter is sent to the PCP of the patient to help guide treatment.
It takes 4-6 weeks for a med change to really take effect, though some people do start seeing slight improvement sooner. You've only been on the 50 mcg Tirosint for a week, so it needs time to stabilize.
I agree that your FT4 looks good at just above mid range, but your FT3 is too low in its range, and that adding a T3 component could help. If you are tolerating the Tirosint well, you could ask your doctor to add a low dose of T3 med, such as cytomel or generic T3 to the Tirosint, rather than completely changing med. Adding a T3 component usually requires that T4 med be reduced by 25 mcg per every 5 mcg T3 added.
Some people do well on a T4 med with added T3, others require desiccated medication to feel well. You just have to find out what works for you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.